Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 100, NWS St. Louis, MO

April 1, 2008Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 1, 2008, 8:34 AM CDT for Lincoln County, Missouri. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2008, 8:34 AM CDT (13:34 UTC)
Expired
Apr 1, 2008, 1:51 PM CDT
In force
5 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.57 ft at Apr 1, 2008, 9:00 AM CDT.

actionminormoderate102004/0104/02
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 011335
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
834 AM CDT TUE APR 01 2008

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 

      THE CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY

.THIS FLOOD WARNING IS A RESULT EXCESSIVE RAINFALL...

THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-021334-
/O.NEW.KLSX.FL.W.0100.080401T1334Z-080403T0852Z/
/TRYM7.1.ER.080401T1014Z.080402T0000Z.080402T0852Z.NO/
834 AM CDT TUE APR 01 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY.
* UNTIL WEDNESDAY MORNING.
* AT 8 AM TUESDAY THE STAGE WAS 21.5 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL RISE TO NEAR 23.0 FEET BY THIS
  EVENING AND FALL BELOW FLOOD STAGE EARLY WEDNESDAY.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/02  04/03  04/04  04/05  04/06

CUIVRE RIVER
  TROY             21   21.5      19.8   12.1    9.9    9.2    8.5
1 follow-up statement
000 
WGUS83 KLSX 011851
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
151 PM CDT TUE APR 01 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY

THIS WILL BE THE LAST STATEMENT FOR THIS EVENT

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

MOC113-011921-
/O.CAN.KLSX.FL.W.0100.000000T0000Z-080403T0852Z/
/TRYM7.1.ER.080401T1014Z.080401T1315Z.080401T1652Z.NO/
151 PM CDT TUE APR 01 2008

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 1 PM TUESDAY THE STAGE WAS 20.5 FEET. 
* FELL BELOW FLOOD STAGE AT 11:52 AM TUESDAY.
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/02  04/03  04/04  04/05  04/06

CUIVRE RIVER
  TROY             21   20.5      15.9   11.2    9.6    9.1    8.7

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:55 AM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Apr 1, 6:55 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT TUE APR 1 2008

.DISCUSSION...
CDFNT HAS PUSHED JUST SE OF THE CWA ATTM WITH RELATIVELY STG AND
GUSTY NWLY WNDS BRINGING COOLER AND DRIER AIR SEWD THRU THE CWA
AS SFC RDG ACRS THE PLAINS BLDS SEWD INTO THE REGION. PLENTY OF
POST FRONTAL LOW LVL CLOUDINESS SHOULD SLOWLY ERODE BY LT MRNG AND
AFTN ESPECIALLY OVER THE WRN AND SRN PTNS OF THE CWA AS SUBSIDENCE
INCRS OVER THE CWA...BUT LOOKING AT MDL RH FCSTS THE LOW LVL CLOUD
DECK MAY BE SLOWER TO CLR OUT OF THE NRN AND NERN PTN OF THE CWA.
WILL ALSO HAVE SOME MID-HI LVL CLOUDINESS ADVCTG EWD THRU THE NRN
PTN OF THE CWA TDA AHD OF RELATIVELY WK AND FAST MOVG SHRTWVS MOVG
THRU THE NRN PLAINS. WITH FAIRLY STG LOW LVL CAA TDA ALONG WITH
LOW LVL CLOUDINESS AT LEAST THRU THE MRNG HRS THERE WILL NOT BE
THAT MUCH OF A DIURNAL RISE IN TEMPS. BOTH THE NAM AND GFS MDLS
BRING THE ZERO DGR C 850 MB ISOTHERM SWD TO NR STL BY 18Z TUE.
COOL CONDITIONS WILL CONT TGT WITH SFC DWPTS ONLY IN THE UPR 20S
TO LWR 30S ACRS MUCH OF THE CWA. THIS COOL AND DRY WX PATTERN WILL
NOT LAST THOUGH AS LOW-MID LVL WAA BEGINS TO INCRS OVER THE CWA ON
WED WITH THE GFS MDL ALREADY BRINGING RAIN BACK INTO THE SWRN PTN
OF THE CWA BY WED AFTN. THIS MAY BE A LTL QUICK AS THE BNDRY LYR
WILL BE INITIALLY QUITE DRY...BUT THE POTENTIAL OF RAIN WILL
INCRS OVER THE SRN PTN OF THE CWA WED NGT AS A STG SWLY LLJ BRINGS
INCRSG TEMPERATURE AND MOISTURE ADVCTN TO SRN MO. THE POTENTIAL
FOR MORE WIDESPREAD RAIN AS WELL AS HEAVY RAINFALL WILL INCRS ON
THU AS A WRMFNT MOVES NWD THRU AR AND INTO SRN MO. A SFC WV WILL
DVLP ALONG THIS WRMFNT AS UPR LVL DIVERGENCE INTENSIFIES OVER THE
AREA AHD OF AN APPROACHING MID-UPR LVL TROF. IT APRS THAT THIS SFC
WV WILL MOVE NEWD THRU AR AND SERN MO THU NGT. IT ALSO APRS THAT
THE BEST POTENTIAL OF HEAVY RAINFALL WILL OCCUR ACRS THE SRN HALF
OF THE CWA WHERE THE MOST LOW LVL MOISTURE AND INSTABILITY WILL
EXIST. THE NAM MDL HAS K INDICES IN THE MIDDLE 30S ACRS SRN MO THU
AND THU NGT. IT LOOKS LIKE THE BEST SFC BASED INSTABILITY WILL
REMAIN S OF THE CWA THU AND THU NGT BUT THERE SHOULD BE ELEVATED
CONVECTION PRODUCING HEAVY RAINFALL OVER THE SRN PTN OF THE CWA
THU AND THU NGT. MOST OF THE RAIN SHOULD PUSH SE OF THE CWA BY
FRI AS THE SFC WV AND TRAILING CDFNT MOVE INTO THE OH AND TN VLY
REGIONS.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...

HIGH PRESSURE WILL BUILD INTO THE REGION TODAY AND DOMINATE OUR
WEATHER PATTERN THROUGH TONIGHT. COLD AIR STRATUS HAS SPREAD ACROSS
THE REGION WITH MVFR CEILINGS AROUND 2 THOUSAND FEET. BREAKS IN THE
OVERCAST ARE SHOWING UP ON SATELLITE ACROSS WEST CENTRAL MO. EXPECT
IMPROVING CONDITIONS THIS MORNING WITH VFR CONDITIONS BY NOON.

TPS
&&

.CLIMATE...
STL EXPERIENCED ITS WETTEST MARCH ON RECORD...8.40 INCHES.
PREVIOUS MARK 8.25 IN 1897.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 1, 6:23 AM CDT, 2 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
623 AM CDT TUE APR 1 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-021130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
623 AM CDT TUE APR 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE LIKELY WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...WITH A THREAT OF EXCESSIVE RAINFALL AND ADDITIONAL
FLOODING ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR. PLEASE
REFER TO THE HYDROLOGIC OUTLOOK PRODUCT (STLESFLSX) FOR MORE
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:17 PM CDTRiver Flood WarningLSXGasconade, Montgomery40 hr
Mar 31, 10:51 PM CDTRiver Flood WarningLSXCrawford37 hr
Mar 31, 10:51 PM CDTRiver Flood WarningLSXCrawford, Washington45 hr
Apr 1, 2:45 AM CDTRiver Flood WarningLSXReynolds29 hr
Apr 1, 4:17 PM CDTFlash Flood WatchLSXCrawford, Iron, Jefferson, Madison, Reynolds, Sainte Genevieve and 2 more60 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.